MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported that during the repair of an abdominal aortic aneurysm (aaa) on the (b)(6) male patient, using a zenith flex aaa endovascular graft bifurcated main body, the valve on the sheath leaked throughout the duration of the procedure.The procedure was completed with the complaint device; however, there was some blood loss during the procedure, although the exact amount of blood loss could not be determined.It was reported that the patient did not require additional blood products.
 
Additional Manufacturer Narrative
A review of complaint history, device history record, quality control data, and visual inspection of the returned device was conducted during the investigation.A physical evaluation of the returned complaint device was performed in the lab, during which a table top leak test was performed.A dilator in the lab with an occluded tip was used to aid in the leak testing.It was noted that the device did not indicate any leak with the dilator inserted and no tears were present in the silicone discs or iris valve.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation; a definitive root cause could not be determined, measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6450119
Report Number1820334-2017-00507
Device Sequence Number615143
Product Code MIH
UDI-Device Identifier10827002484075
UDI-Public(01)10827002484075(17)180324(10)6825532
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-24-82-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 DA